Get your Health question answered in 3 easy steps

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting light bleeding after taking of unwanted 72. Any problem with medicine?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15458 Questions

default
Posted on Wed, 6 Feb 2013 in Birth Control
Question: Hi doctors. My girlfren takes unwanted 72 after unprotected sex. But on 9th of this month which is on the 5th day she got some light bleeding and still now she got this light bleeding means for the last 8th days she is bleeding. Is this some problem with the pills or is there any serious problem.
doctor
Answered by Dr. Michelle Gibson James 41 minutes later
hi, thanks for using healthcare magic

Women can occasionally have episodes of prolonged vaginal bleeding. Prolonged periods (if the period lasts more than 7 days) is called menorrhagia.
It can occur as a result of a number of factors such as hormonal imbalance which affects the lining of the uterus, problems with component of blood, pregnancy (one of the most common causes), abnormal structure of the uterus or in uterus like fibroids, infection, low levels of thyroid hormone.

Because this is only the 8th day and the bleeding is light, it may stop on its own and your girlfriend can consider waiting 2 more days to see if the bleeding stops.
During that time it may be best to do a pregnancy test to rule out pregnancy as the cause of the symptoms.

If the bleeding continues beyond this time she needs to consider visiting her doctor who may do some investigations.
These investigations may include a full blood count (this checks the hemoglobin and the platelets), iron level studies, thyroid and prolactin levels (these are hormones that can affect the period), levels of FSH and LH ( the hormones of reproduction) and an ultrasound.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 9 minutes later
My girlfren last period comes on 27th dec 2012 n we had sex on4th XXXXXXX and his menstruation cycle is 30 to 31 days so expected date of next period is 27 of thismonth. Thanks doc for ur advice. As this thing is happening for the 1st time &we are very worry.
doctor
Answered by Dr. Michelle Gibson James 1 hour later
HI, it is understandable to be concerned.

She should consider doing the test, if negative then watchful waiting.
If it continues beyond the next 2 days then she should visit her doctor for an assessment.

Feel free to ask any thing else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 22 hours later
Hi doc. In your experience do you found such type of bleeding and whats the duration. Should i use medicine which is use to stop bleeding.
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Hi, it depends of the cause of the bleeding.
If the pregnancy test is negative then your doctor may suggest investigations to determine the cause of the bleeding.

Depending on the cause progesterone based agents can be used to stop the blood flow.

Feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  

Recent questions on  Menstruation

doctor1 MD

I've been taking birth control since i was about 14 years old to help with my very heavy menstrual cycle however recently I've been wondering will having taken birth control since such a young age until now affect me later when I do decide to have children?

doctor1 MD

i had unprotected sex and took an emergency contraceptive. i had bleeding after 10 days of taking the pill. but the bleeding is scanty and today is the 6th day since it's been bleeding ( though normal menstrual bleeding lasts for maximum 3 days) are there chances that i am pregnant

doctor1 MD

Background: I'm taking welbutrin, 2 pills a day. I have an implanon stick in my arm for birth control.
Symptoms: cloudy urine, frequently going to the bathroom, left side pain, cramps, constant menstruation, sick to my stomach in the morning but it goes away after about an hour. I've had these symptoms ever since I started taking my welbutrin regularly in the past two months.
Question: maybe there are multiple things wrong with me but o was wondering if there was a specific reason as to why this is happening.

doctor1 MD

I had unprotected sex on the 14th of may 2014 .I took postinor 2 on the 15th.I had breakthrough bleeding on the 20th to 25th of may.I took postinor 1 about two weeks later. I had pre menstrual symptoms but no bleeding.I took home test and its negative.what do I do?am I pregnant?

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

My wife is having side and back pain sometimes mild to severe she had her gallbladder out 9 months ago not sure what could be causing it. she also started birth control in September

doctor1 MD

I started menstruation last Saturday but had unprotected sex today, can I get pregnant since this is also my first menstruation after child birth?